Your browser doesn't support javascript.
Show: 20 | 50 | 100
Results 1 - 2 de 2
Filter
Add filters

Database
Language
Document Type
Year range
1.
Thromb Haemost ; 122(3): 377-385, 2022 Mar.
Article in English | MEDLINE | ID: covidwho-1730367

ABSTRACT

BACKGROUND: In January 2021, the Dutch vaccination program against severe acute respiratory syndrome coronavirus 2 (SARS-CoV-2) was started. Clinical studies have shown that systemic reactions occur in up to 50% of vaccine recipients. Therefore, COVID-19 vaccination could affect anticoagulation control, potentially leading to an increased risk of thrombotic events and bleeding complications. AIMS: This article investigates whether the BNT162b2 vaccine affects anticoagulation control in outpatients using vitamin K antagonists (VKAs). METHODS: A case-crossover study was performed in a cohort of outpatient VKA users from four Dutch anticoagulation clinics who received a BNT162b2 vaccine. International normalized ratio (INR) results and VKA dosages before the first vaccination, the reference period, were compared with those after the first and second vaccination. RESULTS: A total of 3,148 outpatient VKA users were included, with a mean age (standard deviation) of 86.7 (8.7) years, of whom 43.8% were male, 67.0% used acenocoumarol, and 33.0% phenprocoumon. We observed a decrease of 8.9% of INRs within range in the standard intensity group (target INR 2.0-3.0). There was both an increased risk of supratherapeutic (odds ratio [OR] = 1.34 [95% confidence interval [CI] 1.08-1.67]) and subtherapeutic levels (OR = 1.40 [95% CI 1.08-1.83]) after first vaccination. In the high-intensity group (target INR 2.5-3.5), the risk of a supratherapeutic INR was 2.3 times higher after first vaccination (OR = 2.29 [95% CI 1.22-4.28]) and 3.3 times higher after second vaccination (OR = 3.25 [95% CI 1.06-9.97]). CONCLUSION: BNT162b2 was associated with an immediate negative effect on anticoagulation control in patients treated with VKAs, so it is advisable to monitor the INR shortly after vaccination, even in stable patients.


Subject(s)
Anticoagulants/administration & dosage , Blood Coagulation/drug effects , Vaccination/adverse effects , Vitamin K/antagonists & inhibitors , Aged , Aged, 80 and over , Ambulatory Care , Drug Monitoring , Female , Humans , International Normalized Ratio , Male , Netherlands , Predictive Value of Tests , Retrospective Studies , Risk Assessment , Risk Factors , Time Factors , Treatment Outcome
2.
Res Pract Thromb Haemost ; 5(7): e12597, 2021 Oct.
Article in English | MEDLINE | ID: covidwho-1469557

ABSTRACT

BACKGROUND: Coagulopathy has been reported in severely ill patients with coronavirus disease 2019 (COVID-19). It is unclear whether outpatients with COVID-19 who are treated with vitamin K antagonists (VKAs) have unstable anticoagulation. OBJECTIVE: To assess the stability of VKA therapy in patients with COVID-19 through a case-crossover study. METHODS: Between February and July 2020, we included patients who tested positive for COVID-19 from two anticoagulant clinics in the Netherlands. We collected international normalized ratios (INRs) determined between 26 weeks before infection and 12 weeks after. Time in therapeutic range (TTR) and the variance growth rate (VGR) were calculated within patients. RESULTS: Fifty-one patients with COVID-19 (mean age, 84 years) were included, of whom 15 (29%) were men. Mean TTR in the 26 weeks before COVID-19 was 80% (95% confidence interval [CI], 75-85) compared to 59% (95% CI, 51-68) in the 6 weeks after infection. Mean TTR difference was -23% (95% CI, -32 to -14) with a time above therapeutic range of 38% (95% CI, 30-47) in the 6 weeks after infection. The TTR rose again to 79% (95% CI, 69-89) between 6 and 12 weeks after infection. Also, VGR increased, with a mean increase of 4.8 (95% CI, 2.1-7.5) in the 6 weeks after infection. In the 26 weeks before infection, we registered 19 of 641 (3%) of INR ≥5.0 compared with 35 of 247 (14%) in the 6 weeks after (risk ratio, 4.4; 95% CI, 2.7-7.3). CONCLUSIONS: COVID-19 is associated with a strong decrease in TTR and in therapeutic stability in patients taking VKAs. Additional monitoring in these patients is advised to maximize therapeutic stability.

SELECTION OF CITATIONS
SEARCH DETAIL